User Tag List

Results 1 to 5 of 5

Thread: Crash after initial improvement?

  
  1. #1
    Junior Member Achievements:
    31 days registered100 Experience Points
    GeorgeJ's Avatar

    Join Date
    Jan 2012
    Posts
    2
    Country
    Romania
    Gender
    Male

    Crash after initial improvement?

    Hello,

    I've recently been diagnosed with "subclinical" hypothyroidism with normal antibodies (but I had visited a doctor in the first place because of the symptoms I was experiencing) and given a trial of 25mcg of levothyroxine. Now, after 15 days, I think I am starting to feel a little better. However, assuming that this improvement is real and due to the l-T4, I am concerned by many reports that I've read of people having their symptoms return after a few weeks of feeling better.

    Is this a common occurrence, and more likely in some types of patients?

    If it occurs, what are the reasons for it? I've seen several explanations offered:
    - the thyroid's own production of hormones decreases when exogenous T4 is added
    - the patient's level of activity increases and an increase in dose is needed to keep up
    - I've seen some studies referenced, saying that starting treatment with T4 produces a transient increase in TRH, that has been shown to be an antidepressant. After this increase subsides, mental symptoms return
    - hypothyroid patients have upregulated monoamine receptors, and starting treatment increases monoamine synthesis. Subsequently, the receptors downregulate.

    Thank you for any help you may offer!

  2. #2
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    @GeorgeJ , not an expert but I think there could be a variety of reasons. First one could be that after a while your body adjusts to the thyroxine and perhaps it requires more to function properly. That if hypo symptoms return. There is a chance you may get hyper as thyroid tries to restore it's function and you will have to reduce T4 medication.


    It all depends and people and their symptoms will differ. You just have to keep looking for symptoms and see what your body says. This all assumes that your rest of the glands working properly etc.


    You could also try doing sme exercise and supplementing with zinc, Vitamin D and B etc as it helps thyroid to restore thyroid function.

  3. #3
    Junior Member Achievements:
    31 days registered100 Experience Points
    sulkair's Avatar

    Join Date
    Feb 2012
    Posts
    22
    Country
    United States
    Gender
    Male
    @GeorgeJ I cannot tell you why this happens, but from personal experience I can assure you it does. I started on 50mcg and was amazed at how great I was feeling in just a few days. By the end of the first week I felt as poorly as I did before I started. Bumped up to 100mcg and felt great for 3 or 4 weeks, and then seemed to go HYPO again. It took many steps up from there and many months before I finally evened all out at 137. No mind you my blood work was coming back within the ranges after 6 weeks on 100's but it wasn't enough. I agree with Mike above - pay close attention to those symptoms, and don't give up.

  4. #4
    Junior Member Achievements:
    31 days registered100 Experience Points
    GeorgeJ's Avatar

    Join Date
    Jan 2012
    Posts
    2
    Country
    Romania
    Gender
    Male
    Thank you both, fortunately I am still feeling well. Hopefully I would be less exposed to such fluctuations since my problem does not seem to be autoimmune. And in any case, sooner or later I'll probably get to my optimal level.

  5. #5
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    Good luck @GeorgeJ Keep us updated with your progress

 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. Reluctantly Admitting Improvement
    By wes in forum Hypothyroidism - Underactive Thyroid
    Replies: 1
    Last Post: 18th December 2009, 11:51 PM
  2. Definite improvement, but will it last?
    By Thyroid Guy in forum Hypothyroidism - Underactive Thyroid
    Replies: 4
    Last Post: 24th January 2009, 05:55 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 12:53 AM.